MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48361234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a piece at the tip of the trial inserter broke off inside the trial, while testing for size in the patient.A backup instrumentt was used to remove the trial.The procedure was successfully completed.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned.No lot # was provided, so a manufacturing record review could not be performed.The definitive root cause of the event cannot be determined from the given information.Potential root causes according to the risk table include previously deformed/damaged trial/handle, excessive rotational/torsional force applied, incorrect alignment, insufficient heat treatment, incorrect design and cross threading.
 
Event or Problem Description
It was reported that a piece at the tip of the trial inserter broke off inside the trial, while testing for size in the patient.A backup instrument was used to remove the trial.The procedure was successfully completed.There are no reports of adverse health consequences to the patient.

Brand Name
SLIDE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7356727
Report Number0009617544-2018-00071
Device Sequence Number13734218
Product Code LXH
UDI-Device Identifier07613327269147
UDI-Public(01)07613327269147
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48361234
Device Catalogue Number48361234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1